Alert archive / Michigan / Small Craft Advisories in 2014
Small Craft Advisory 21, NWS Marquette, MI
NWS Marquette, MI issued this small craft advisory at Apr 9, 2014, 4:14 AM EDT. It took effect at Apr 9, 2014, 4:00 PM EDT. It was in force for 19 hr.
The area
The counties it named.
The facts
- Issued
- Apr 9, 2014, 4:14 AM EDT (08:14 UTC)
- In effect from
- Apr 9, 2014, 4:00 PM EDT
- Expired
- Apr 10, 2014, 11:00 AM EDT
- In force
- 19 hr
- Issued by
- NWS Marquette, MI
The text
As transmitted, in the capitals the NWS used until 2016.
147 WHUS73 KMQT 090814 MWWMQT URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MARQUETTE MI 414 AM EDT WED APR 9 2014 LMZ248-250-091615- /O.NEW.KMQT.SC.Y.0021.140409T2000Z-140410T1500Z/ SEUL CHOIX POINT TO POINT DETOUR MI- 5NM EAST OF A LINE FROM FAIRPORT MI TO ROCK ISLAND PASSAGE- 414 AM EDT WED APR 9 2014 ...SMALL CRAFT ADVISORY IN EFFECT FROM 4 PM THIS AFTERNOON TO 11 AM EDT THURSDAY... THE NATIONAL WEATHER SERVICE IN MARQUETTE HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 4 PM THIS AFTERNOON TO 11 AM EDT THURSDAY. * WIND AND WAVES DURING THE SMALL CRAFT ADVISORY: EXPECT SUSTAINED WINDS OF UP TO 26 KNOTS FROM THE SOUTHWEST...WITH GUSTS UP TO 32 KNOTS. THE LARGEST EXPECTED SIGNIFICANT WAVES WILL BE 8 FEET WITH A MAXIMUM WAVE HEIGHT OF UP TO 12 FEET POSSIBLE. * TIMING: THE MAXIMUM WINDS ARE EXPECTED AROUND 12 AM EDT THURSDAY WITH THE LARGEST WAVES EXPECTED AROUND 4 AM EDT THURSDAY. PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 22 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ SRF
5 follow-up statements
686 WHUS73 KMQT 091420 MWWMQT URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MARQUETTE MI 1020 AM EDT WED APR 9 2014 LMZ248-250-092230- /O.CON.KMQT.SC.Y.0021.140409T2000Z-140410T1500Z/ SEUL CHOIX POINT TO POINT DETOUR MI- 5NM EAST OF A LINE FROM FAIRPORT MI TO ROCK ISLAND PASSAGE- 1020 AM EDT WED APR 9 2014 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 4 PM THIS AFTERNOON TO 11 AM EDT THURSDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 4 PM THIS AFTERNOON TO 11 AM EDT THURSDAY. * WIND AND WAVES DURING THE SMALL CRAFT ADVISORY: EXPECT SUSTAINED WINDS OF UP TO 26 KNOTS FROM THE SOUTHWEST...WITH GUSTS UP TO 32 KNOTS. THE LARGEST EXPECTED SIGNIFICANT WAVES WILL BE 8 FEET WITH A MAXIMUM WAVE HEIGHT OF UP TO 12 FEET POSSIBLE. * TIMING: THE MAXIMUM WINDS ARE EXPECTED AROUND 12 AM EDT THURSDAY WITH THE LARGEST WAVES EXPECTED AROUND 4 AM EDT THURSDAY. PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 22 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ JS
070 WHUS73 KMQT 092028 MWWMQT URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MARQUETTE MI 428 PM EDT WED APR 9 2014 LMZ248-250-100430- /O.CON.KMQT.SC.Y.0021.000000T0000Z-140410T1500Z/ SEUL CHOIX POINT TO POINT DETOUR MI- 5NM EAST OF A LINE FROM FAIRPORT MI TO ROCK ISLAND PASSAGE- 428 PM EDT WED APR 9 2014 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM EDT THURSDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM EDT THURSDAY. * WIND AND WAVES DURING THE SMALL CRAFT ADVISORY: EXPECT SUSTAINED WINDS OF UP TO 28 KNOTS FROM THE SOUTH...WITH GUSTS UP TO 32 KNOTS. THE LARGEST EXPECTED SIGNIFICANT WAVES WILL BE 9 FEET WITH A MAXIMUM WAVE HEIGHT OF UP TO 13 FEET POSSIBLE. * TIMING: THE MAXIMUM WINDS ARE EXPECTED AROUND 11 PM EDT WEDNESDAY WITH THE LARGEST WAVES EXPECTED AROUND 3 AM EDT THURSDAY. PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 22 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PETRO
108 WHUS73 KMQT 100255 MWWMQT URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MARQUETTE MI 1055 PM EDT WED APR 9 2014 LMZ248-250-101100- /O.CON.KMQT.SC.Y.0021.000000T0000Z-140410T1500Z/ SEUL CHOIX POINT TO POINT DETOUR MI- 5NM EAST OF A LINE FROM FAIRPORT MI TO ROCK ISLAND PASSAGE- 1055 PM EDT WED APR 9 2014 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM EDT THURSDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM EDT THURSDAY. * WIND AND WAVES DURING THE SMALL CRAFT ADVISORY: EXPECT SUSTAINED WINDS OF UP TO 28 KNOTS FROM THE SOUTH...WITH GUSTS UP TO 32 KNOTS. THE LARGEST EXPECTED SIGNIFICANT WAVES WILL BE 9 FEET WITH A MAXIMUM WAVE HEIGHT OF UP TO 13 FEET POSSIBLE. * TIMING: THE MAXIMUM WINDS ARE EXPECTED AROUND 1 AM EDT THURSDAY WITH THE LARGEST WAVES EXPECTED AROUND 3 AM EDT THURSDAY. PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 22 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PETRO
499 WHUS73 KMQT 100817 MWWMQT URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MARQUETTE MI 417 AM EDT THU APR 10 2014 LMZ248-250-101500- /O.CON.KMQT.SC.Y.0021.000000T0000Z-140410T1500Z/ SEUL CHOIX POINT TO POINT DETOUR MI- 5NM EAST OF A LINE FROM FAIRPORT MI TO ROCK ISLAND PASSAGE- 417 AM EDT THU APR 10 2014 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM EDT THIS MORNING... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM EDT THIS MORNING. * WIND AND WAVES DURING THE SMALL CRAFT ADVISORY: EXPECT SUSTAINED WINDS OF UP TO 23 KNOTS FROM THE SOUTHWEST...WITH GUSTS UP TO 24 KNOTS. THE LARGEST EXPECTED SIGNIFICANT WAVES WILL BE 6 FEET WITH A MAXIMUM WAVE HEIGHT OF UP TO 8 FEET POSSIBLE. * TIMING: THE MAXIMUM WINDS ARE EXPECTED AROUND 4 AM EDT THURSDAY WITH THE LARGEST WAVES EXPECTED AROUND 7 AM EDT THURSDAY. PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 22 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ SRF
175 WHUS73 KMQT 101350 MWWMQT URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MARQUETTE MI 950 AM EDT THU APR 10 2014 LMZ248-250-101500- /O.CON.KMQT.SC.Y.0021.000000T0000Z-140410T1500Z/ SEUL CHOIX POINT TO POINT DETOUR MI- 5NM EAST OF A LINE FROM FAIRPORT MI TO ROCK ISLAND PASSAGE- 950 AM EDT THU APR 10 2014 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM EDT THIS MORNING... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM EDT THIS MORNING. * WIND AND WAVES DURING THE SMALL CRAFT ADVISORY: EXPECT SUSTAINED WINDS OF UP TO 13 KNOTS FROM THE WEST...WITH GUSTS UP TO 17 KNOTS. THE LARGEST EXPECTED SIGNIFICANT WAVES WILL BE 4 FEET WITH A MAXIMUM WAVE HEIGHT OF UP TO 5 FEET POSSIBLE. * TIMING: THE MAXIMUM WINDS AND LARGEST WAVES ARE EXPECTED THROUGH 11 AM EDT THURSDAY. PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 22 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ KLUBER
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Marquette, MI wrote its last area forecast discussion before this small craft advisory went out at Apr 9, 1:22 AM EDT, 2 hours 52 minutes earlier.
Area forecast discussion, Apr 9, 1:22 AM EDT, 2 hours 52 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MARQUETTE MI 122 AM EDT WED APR 9 2014 .SHORT TERM...(THIS EVENING THROUGH WEDNESDAY) ISSUED AT 442 PM EDT TUE APR 8 2014 WATER VAPOR IMAGERY AND RUC ANALYSIS SHOW A RIDGE OVER WRN NAMERICA AND A TROF EXTENDING FROM HUDSON BAY TO THE WRN GULF OF MEXICO. WEAK SHORTWAVE MOVING THROUGH ONTARIO AND THE UPPER GREAT LAKES HAS PRODUCED SOME MID CLOUDS TODAY ACROSS THE CWA AS NOTED ON VISIBLE SATELLITE IMAGERY. BUT THERE HAVE ALSO BEEN ENOUGH BREAKS OF SUN TO SEND AFTERNOON TEMPS INTO THE 40S WITH EVEN SOME 50S REPORTED SCNTRL UPPER MI (AT LEAST 55F IN KMNM) DESPITE NORTHERLY FLOW ACROSS THE AREA. SFC HIGH PRES RIDGE SHIFTS ACROSS THE UPPER LAKES TONIGHT IN RESPONSE TO BUILDING 5H HGTS OVER THE NRN PLAINS. SFC RDG WILL ALLOW LIGHT/CALM WINDS FOR A GOOD PORTION OF THE NIGHT IN MOST AREAS. ON THE BACKSIDE OF THE RIDGE AND IN ADVANCE OF SHORTWAVE MOVING ACROSS THE SRN CANADIAN ROCKIES...STRENGTHENING WAA/ISENTROPIC ASCENT PATTERN TO THE NW WILL GENERATE SOME PCPN ACROSS MANITOBA INTO NRN ONTARIO TONIGHT. ALTHOUGH HIGH/MID CLOUDS WILL SPREAD SE INTO THE AREA OVERNIGHT...THERE SHOULD BE A LONG ENOUGH PERIOD OF MOSTLY CLEAR SKIES AND RADIATIONAL COOLING TO ALLOW FOR A DECENT TEMP FALL. CONTINUED TO KEEP MINS TOWARD THE LOWER END OF AVBL GUIDANCE...REPRESENTED BY THE BIAS CORRECTED REGIONAL AND GLOBAL GEM. TRADITIONAL INTERIOR COLD SPOTS SHOULD FALL TO THE MID TEENS AND PERHAPS EVEN TO THE LOW TEENS OVER THE E. WEDNESDAY WILL TRANSITION BACK TO THE ABOVE NORMAL TEMPERATURES AS THE UPPER RIDGE CURRENTLY OVER THE WESTERN CONUS SHIFTS EAST ACROSS THE GREAT LAKES REGION. WARM AIR ADVECTION AND Q-VECTOR CONVERGENCE AHEAD OF SHORTWAVE/FRONTAL SYSTEM RIDING ALONG THE US/CANADIAN BORDER WILL SPREAD SOME PASSING MID CLOUDS ACROSS MUCH OF THE CWA. THERE MAY BE ENOUGH MOISTENING IN THE LOWER LEVELS TO ALLOW SOME LIGHT SPRINKLES TO AFFECT THE KEWEENAW PENINSULA. OTHERWISE...THE BEST FORCING WILL GENERALLY STAY NORTH SHIFTING QUICKLY THROUGH THE AREA AND LEADING TO A FILTERED SUNSHINE THROUGH HIGH CLOUDS. STRONG WARMING IN THE LOWER LEVELS THROUGH THE DAY ON WEDNESDAY (850MB TEMPS RISING FROM -2C AT 12Z TO AT LEAST 6C BY 00Z THURSDAY) SHOULD LEAD TO ANOTHER WARM DAY ACROSS THE CWA. WILL CONTINUE TO SHOW HIGHS IN THE UPPER 50S AND LOWER 60S OVER THE WESTERN HALF OF THE CWA AND 40S OVER THE EASTERN 1/3 OF CWA WITH SOUTHWEST WINDS OFF LAKE MICHIGAN. SW WINDS SHOULD BE GUSTY IN THE AFTERNOON (15-25KTS) AND THAT WILL ALLOW THE DOWNSLOPE AREAS ALONG LAKE SUPERIOR TO WARM AND LIMIT LAKE BREEZE COOLING. .LONG TERM...(WEDNESDAY NIGHT THROUGH TUESDAY) ISSUED AT 442 PM EDT TUE APR 8 2014 A SOMEWHAT ACTIVE LONG TERM IS IN STORE AS EASTERN CANADIAN MID-LEVEL TROUGHING REDEVELOPS AND SENDS A SERIES OF DISTURBANCES ACROSS THE UPPER GREAT LAKES. WEDNESDAY NIGHT THROUGH THURSDAY...WEAK MID-LEVEL RIDGING WILL BE MOVING TO THE EAST AS A POTENT MID-LEVEL TROUGH ACROSS NORTHERN MANITOBA BEGINS TO TRACK EASTWARD ACROSS FAR NORTHWESTERN ONTARIO. 295K ISENTROPIC LIFT/WAA ACROSS THE FAR EAST THURSDAY EVENING AHEAD OF THIS SYSTEM COULD BRING SOME ISOLATED LIGHT SHOWERS. WHILE MOISTURE IS AVAILABLE IN THE MID LEVELS/5-10KFT...THE LOW-LEVELS REMAIN QUITE DRY. THEREFORE...MOST ACTIVITY SHOULD BE LIMITED TO VIRGA WITH ONLY ISOLATED HEAVIER SHOWERS REACHING THE GROUND. FAVORABLE FORCING FROM THE RIGHT ENTRANCE/LEFT EXIT OF A DEVELOPING 90-100KT UPPER JET STREAK...AND MID-LEVEL Q-VECTOR CONVERGENCE WILL PASS ACROSS NORTHERN WI AND NORTH OF LAKE SUPERIOR WEDNESDAY NIGHT...LEAVING THE AVAILABLE FORCING ACROSS UPPER MI TO A NARROW BAND OF FGEN ALONG A SFC COLD FRONT. OVERALL MOISTURE AVAILABILITY IS LOW...SO EXPECT ANY PRECIPITATION TO BE IN THE FORM OF RAIN SHOWER ACTIVITY IN A NARROW 3 TO 5 HOUR WINDOW ALONG THE FRONT. THE SHOWERS LOOK TO BE QUITE SCATTERED...SO DID NOT FEEL CONFIDENT IN ANYTHING OVER CHANCE POPS. SKIES WILL THEN QUICKLY CLEAR BEHIND THE FRONT AND LEAD TO A MOSTLY SUNNY THURSDAY. THOUGH LOW-LEVEL MOISTURE IS LIMITED...DIURNAL STRATOCUMULUS SHOULD DEVELOP IN THE AFTERNOON AWAY FROM LAKE SHADOWS DOWNWIND OF WESTERLY WINDS. WIND WILL BE OF NOTE WEDNESDAY NIGHT INTO THURSDAY. STRENGTHENING S TO SW GRADIENT FLOW AHEAD OF THE COLD FRONT WILL SPREAD ACROSS THE AREA THROUGH THE NIGHT AS NOTED BY A 50 TO 60KT H8 LLJ. AREAS FAVORED BY S TO SW DOWNSLOPE FLOW WILL REMAIN RELATIVELY WARM WITH GUSTY WINDS THROUGH THE NIGHT. COMBINED WITH A WARM DAY WEDNESDAY AND SFC DEWPOINTS RISING ABOVE 32F...THE SNOWPACK ACROSS UPPER MI MAY BEGIN QUICKLY ERODING. SEE THE HYDROLOGY DISCUSSION FOR MORE INFORMATION. FRIDAY THROUGH SUNDAY...TO EACH THEIR OWN WITH THE 12Z MODEL SUITE BEGINNING FRIDAY...WITH SOLUTIONS FRIDAY EVENING RANGING FROM A STRONG LOW JUST NORTH OF LAKE SUPERIOR/GFS/ TO WEAK RIDGING/NAM/ TO NW FLOW WITH MULTIPLE WEAK WAVES/GEM AND ECMWF/. THE GFS SOLUTION IS A MAJOR DEPARTURE FROM THE PREVIOUS RUNS...BUT THE 12Z ECMWF IS ALSO SHOWING SIMILARITIES WITH THE GFS. THERE IS NOT MUCH CONFIDENCE IN THE FORECAST BEYOND FRIDAY MORNING FOR THIS REASON. WHILE THE OVERALL PATTERN SUGGESTS A WETTER AND COOLER THAN NORMAL STRETCH...TIMING OF PRECIP AS WELL AS DOMINATE PRECIP-TYPE WILL BE DIFFICULT TO FORECAST. GIVEN SOME CONTINUITY FROM RUN TO RUN WITH THE ECMWF...WILL USE THAT TO FORMULATE MUCH OF THE REMAINING FORECAST. A TROUGH AXIS EXTENDING SOUTHWESTWARD FROM A BROAD MID-LEVEL TROUGH OVER HUDSON BAY FRIDAY WILL SWING ACROSS NORTHERN ONTARIO AND GRAZE LAKE SUPERIOR/UPPER MI FRIDAY NIGHT. SOME UPPER-LEVEL SUPPORT FROM THE LEFT-EXIT OF A DEVELOPING UPPER JET STREAK SHOULD BE ENOUGH TO GENERATE ISOLATED LIGHT RAIN SHOWERS ACROSS THE AREA LATE FRIDAY AFTERNOON INTO THE EVENING...ESPECIALLY ACROSS THE EAST HALF. A WEAK RIDGE WILL BRIEFLY LIMIT PRECIP COVERAGE LATE FRIDAY NIGHT INTO SATURDAY MORNING BEFORE BROAD LOW PRESSURE DEVELOPING ACROSS THE CENTRAL PLAINS PUSHES A SFC TROUGH NORTHEASTWARD ACROSS THE UPPER MS VALLEY. THIS SHOULD BRING LIGHT RAIN ACROSS MAINLY THE WESTERN CWA THROUGH THE DAY...ESPECIALLY IN THE AFTERNOON. A COMPLICATED MID-LEVEL PATTERN WILL THEN RESULT IN SEVERAL WAVES OF PRECIPITATION ACROSS THE REGION SUNDAY AND MONDAY. AS DEEP TROUGHING OVER THE GULF OF ALASKA LATE THIS WEEK TRACKS SE TO THE CENTRAL PLAINS...A COMPACT SHORTWAVE WILL EJECT FROM SOUTHERN CALIFORNIA AND ROUND THE LARGER TROUGH...REACHING THE UPPER GREAT LAKES MONDAY MORNING. AS NOTED BEFORE...MODEL AGREEMENT IS QUITE POOR...SO CONFIDENCE ON THIS SCENARIO IS VERY LOW. HOWEVER...IF THIS DEVELOPMENT OCCURS...UPPER MI WOULD BE IN LINE FOR ANOTHER MODERATE TO HEAVY WET SNOWFALL ACROSS THE CENTRAL AND EASTERN CWA. FOR COMPARISON...THE GFS AND GEM DEVELOP THIS SYSTEM/PRECIP ACROSS THE NORTHERN OHIO VALLEY. IF ANYTHING...EARLY NEXT WEEK WILL BRING BACK THE PATTERN FELT OVER MUCH OF THIS PAST WINTER. TEMPERATURES WILL BE 10 TO 20 DEGREES BELOW AVERAGE MONDAY AND TUESDAY BEFORE MODERATING BY MID-WEEK. && .AVIATION...(FOR THE 06Z TAFS THROUGH 06Z WEDNESDAY NIGHT) ISSUED AT 121 AM EDT WED APR 9 2014 VFR CONDITIONS ARE EXPECTED TO PREVAIL THROUGH THE FORECAST PERIOD. WARM ADVECTION AHEAD OF A FRONTAL SYSTEM MOVING THROUGH THE NORTHERN PLAINS WILL BRING AN INCREASE IN MID-HIGH CLOUDS ON WEDNESDAY. ALSO THE TIGHTENING SW GRAD AHEAD OF THE FRONT WILL ALSO PRODUCE SW WINDS TO GUST BTWN 20-25 KT BY LATE WED MORNING. && .MARINE...(FOR THE 4 PM LAKE SUPERIOR FORECAST ISSUANCE) ISSUED AT 442 PM EDT TUE APR 8 2014 WINDS WILL DIMINISH TONIGHT AS THE HIGH PRES RIDGE MOVES ACROSS THE AREA. WINDS WILL THEN INCREASE WED/THU AS DEEP LOW PRES MOVES FROM MANITOBA ACROSS NRN ONTARIO TO QUEBEC. WINDS WILL REACH THE 20-30KT RANGE...AND NOT OUT OF THE QUESTION THAT WIND GUSTS AT HIGH PLATFORMS WILL REACH GALE FORCE AT SOME POINT WED/THU. STABLE LOW-LEVEL TEMP PROFILE WILL WORK AGAINST STRONGER WINDS...BUT HEALTHY PRES FALLS AHEAD OF LOW LATE WED AND HEALTHY PRES RISES ARRIVING BEHIND TROF PASSAGE WED NIGHT/THU MORNING MAY BE WHAT PUSHES WINDS TO GALE FORCE FOR A TIME. WINDS WILL THEN DIMINISH THU NIGHT/FRI. INCREASING WINDS ARE EXPECTED FOR THE WEEKEND AS LOW PRES TROF APPROACHES AND THEN MOVES ACROSS THE AREA. && .HYDROLOGY... ISSUED AT 442 PM EDT TUE APR 8 2014 THE FORECASTED ABOVE NORMAL TEMPERATURES FOR MUCH OF THIS WEEK WILL LEAD TO INCREASING SNOWMELT AND RISING RIVER LEVELS. MODELED SNOWPACK TEMPERATURES FROM NOHRSC INDICATES A GOOD PORTION OF THE SNOWPACK IN WESTERN/CENTRAL UPPER MICHIGAN HAS RIPENED. LOWS WELL BELOW FREEZING TONIGHT WILL LEAD TO REDUCED SNOWMELT OVER THE NEXT 24 HOURS...BUT TEMPERATURES WILL RISE TO ABOVE NORMAL VALUES FOR WEDNESDAY THROUGH SATURDAY. THIS EXTENDED PERIOD OF ABOVE NORMAL TEMPERATURES...WITH SEVERAL NIGHTS AT OR ABOVE FREEZING...SHOULD LEAD TO A STEADY SNOWMELT INTO THE FIRST HALF OF THE WEEKEND. THE MOST ABUNDANT SNOWMELT IS EXPECTED WEDNESDAY INTO THURSDAY AS TEMPERATURES WILL REMAIN WELL ABOVE FREEZING WEDNESDAY NIGHT ALONG WITH DEWPOINTS ABOVE 32F AND BREEZY CONDITIONS. PRECIPITATION SHOULD BE LIGHT FOR MOST LOCATIONS THIS WEEK...WITH THE BEST CHANCE FOR RAIN COMING LATE WEDNESDAY NIGHT INTO THURSDAY MORNING (AMOUNTS LESS THAN 0.15IN). WITH THE FORECASTED CONDITIONS...WOULD EXPECT ONLY LIMITED RISES TO THE AREA RIVERS THROUGH THE MIDDLE OF THE WORK WEEK. THEN AS THE TEMPERATURES STAY ABOVE FREEZING FROM WEDNESDAY MORNING THROUGH LATE THURSDAY NIGHT...SNOWMELT WILL INCREASE AND LEAD TO PERSISTENT RISING OF RIVER LEVELS ACROSS THE CWA INTO THE UPCOMING WEEKEND. UNLESS ICE JAMS ARE EXPERIENCED...RIVER LEVELS ARE EXPECTED TO REMAIN BELOW BANKFULL THROUGH THIS WORK WEEK. PERSONS PLANNING RECREATION NEAR RIVERS FOR THE END OF THIS WORK WEEK AND THE UPCOMING WEEKEND SHOULD PREPARE FOR RISING RIVER LEVELS. && .MQT WATCHES/WARNINGS/ADVISORIES... UPPER MICHIGAN... NONE. LAKE SUPERIOR... NONE. LAKE MICHIGAN... NONE. && SHORT TERM...VOSS LONG TERM...KLUBER AVIATION...JLB MARINE...VOSS HYDROLOGY...SRF
Hazardous weather outlook, Apr 8, 4:21 PM EDT, 11 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MARQUETTE MI 421 PM EDT TUE APR 8 2014 MIZ001>007-009>014-084-085-091200- KEWEENAW-ONTONAGON-NORTHERN HOUGHTON-BARAGA-MARQUETTE-ALGER-LUCE- GOGEBIC-IRON-DICKINSON-MENOMINEE-DELTA-SOUTHERN SCHOOLCRAFT- SOUTHERN HOUGHTON-NORTHERN SCHOOLCRAFT- 421 PM EDT TUE APR 8 2014 /321 PM CDT TUE APR 8 2014/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN UPPER MICHIGAN AND CENTRAL UPPER MICHIGAN. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY WESTERLY WINDS GUSTING AS HIGH AS 35 MPH ARE POSSIBLE OVER THE WEST HALF OF UPPER MICHIGAN THURSDAY AFTERNOON. .SPOTTER INFORMATION STATEMENT... THE NEED FOR WEATHER SPOTTER REPORTS IS NOT ANTICIPATED AT THIS TIME. LSZ162-240>251-263>267-091200- LAKE SUPERIOR WEST OF A LINE FROM SAXON HARBOR WI TO GRAND PORTAGE MN BEYOND 5NM-SAXON HARBOR WI TO BLACK RIVER MI- BLACK RIVER TO ONTONAGON MI- ONTONAGON TO UPPER ENTRANCE OF PORTAGE CANAL MI- UPPER ENTRANCE OF PORTAGE CANAL TO EAGLE RIVER MI- EAGLE RIVER TO MANITOU ISLAND MI- MANITOU ISLAND TO POINT ISABELLE MI- POINT ISABELLE TO LOWER ENTRANCE OF PORTAGE CANAL MI- LOWER ENTRANCE OF PORTAGE CANAL TO HURON ISLANDS MI INCLUDING KEWEENAW AND HURON BAYS-HURON ISLANDS TO MARQUETTE MI- MARQUETTE TO MUNISING MI-MUNISING TO GRAND MARAIS MI- GRAND MARAIS TO WHITEFISH POINT MI- LAKE SUPERIOR FROM SAXON HARBOR WI TO UPPER ENTRANCE TO PORTAGE CANAL MI 5NM OFF SHORE TO THE US/CANADIAN BORDER INCLUDING ISLE ROYALE NATIONAL PARK- LAKE SUPERIOR FROM UPPER ENTRANCE TO PORTAGE CANAL TO MANITOU ISLAND MI 5NM OFF SHORE TO THE US/CANADIAN BORDER- LAKE SUPERIOR WEST OF LINE FROM MANITOU ISLAND TO MARQUETTE MI BEYOND 5NM FROM SHORE- LAKE SUPERIOR EAST OF A LINE FROM MANITOU ISLAND TO MARQUETTE MI AND WEST OF A LINE FROM GRAND MARAIS MI TO THE US/CANADIAN BORDER BEYOND 5NM FROM SHORE- LAKE SUPERIOR FROM GRAND MARAIS MI TO WHITEFISH POINT MI 5NM OFF SHORE TO THE US/CANADIAN BORDER- 421 PM EDT TUE APR 8 2014 /321 PM CDT TUE APR 8 2014/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN LAKE SUPERIOR...CENTRAL LAKE SUPERIOR AND WESTERN LAKE SUPERIOR. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THERE IS A SLIGHT CHANCE OF THUNDERSTORMS OVER FAR WESTERN LAKE SUPERIOR ON WEDNESDAY EVENING. A FEW WESTERLY GALE FORCE GUSTS TO 35 KNOTS ARE POSSIBLE MAINLY OVER CENTRAL LAKE SUPERIOR ON THURSDAY. .SPOTTER INFORMATION STATEMENT... THE NEED FOR WEATHER SPOTTER REPORTS IS NOT ANTICIPATED AT THIS TIME. LMZ221-248-250-091200- GREEN BAY NORTH OF LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE-SEUL CHOIX POINT TO POINT DETOUR MI- 5NM EAST OF A LINE FROM FAIRPORT MI TO ROCK ISLAND PASSAGE- 421 PM EDT TUE APR 8 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN LAKE MICHIGAN. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... THE NEED FOR WEATHER SPOTTER REPORTS IS NOT ANTICIPATED AT THIS TIME. KLUBER
Nearby
Small Craft Advisories in Michigan, 2014Every small craft advisory in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.